Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Cardiology
Volume 2014 (2014), Article ID 932595, 4 pages
Case Report

Potential Additive Effects of Ticagrelor, Ivabradine, and Carvedilol on Sinus Node

1Division of Cardiology, Ospedale San Pietro Fatebenefratelli, 00189 Rome, Italy
2Division of Cardiology, P.O. Di Venere, Via Ospedale di Venere, No. 1, 70131 Bari, Italy

Received 22 July 2014; Accepted 9 September 2014; Published 29 September 2014

Academic Editor: Antonio de Padua Mansur

Copyright © 2014 Luigi Di Serafino et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


A 51-year-old male patient presented to the emergency room with an anterior ST-elevation myocardial infarction. After a loading dose of both ticagrelor and aspirin, the patient underwent primary-PCI on the left anterior descending coronary artery with stent implantation. After successful revascularization, medical therapy included beta-blockers, statins, and angiotensin II receptor antagonists. Two days later, ivabradine was also administered in order to reduce heart rate at target, but the patient developed a severe symptomatic bradycardia and sinus arrest, even requiring administration of both atropine and adrenaline. Ivabradine and ticagrelor have been then suspended and this latter changed with prasugrel. Any other similar event was not reported during the following days. This clinical case raised concerns about the safety of the combination of beta-blockers and ivabradine in patients treated with ticagrelor, particularly during the acute phase of an acute coronary syndrome. These two latter drugs, in particular, might interact with the same receptor. In fact, ivabradine directly modulates the If-channel which is also modulated by the cyclic adenosine monophosphate levels. These latter have been shown to increase after ticagrelor assumption via inhibition of adenosine uptake by erythrocytes. Further studies are warrant to better clarify the safety of this association.